Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 98, NWS Blacksburg, VA

June 16, 20168 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 9:48 PM EDT for 8 counties in Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 9:48 PM EDT (01:48 UTC)
Expired
Jun 16, 2016, 10:30 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, VA, City of Radford, VA, City of Roanoke, VA, Floyd County, VA, Franklin County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:00 PM EDTTSTM WND DMG3 Sw Boones Mill, VATREES DOWN ON BETHLEHEM ROAD.
Jun 16, 10:04 PM EDTTSTM WND DMG2 N Burnt Chimney, VATREES DOWN AT THE INTERSECTION OF LANDMARK ROAD AND POTEET ROAD NEAR WIRTZ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:58 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

673 
WUUS51 KRNK 170148
SVRRNK
VAC019-063-067-121-155-161-750-770-170230-
/O.NEW.KRNK.SV.W.0098.160617T0148Z-160617T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PULASKI COUNTY IN VIRGINIA...
  SOUTHERN ROANOKE COUNTY IN VIRGINIA...
  FRANKLIN COUNTY IN VIRGINIA...
  FLOYD COUNTY IN VIRGINIA...
  THE CITY OF RADFORD IN VIRGINIA...
  SOUTHERN MONTGOMERY COUNTY IN VIRGINIA...
  THE SOUTHERN CITY OF ROANOKE IN VIRGINIA...
  SOUTHWESTERN BEDFORD COUNTY IN VIRGINIA...

* UNTIL 1030 PM EDT

* AT 948 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR VINTON TO NEAR BENT MOUNTAIN TO NEAR
  CHILDRESS...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...
  CHRISTIANSBURG...
  RADFORD...
  PULASKI...
  AND VINTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3693 8063 3688 8072 3706 8088 3723 8022
      3729 7985 3702 7949 3705 7954 3704 7960
      3686 7964 3679 7976 3683 7999 3679 8003
      3686 8016 3687 8024 3683 8034 3679 8039
      3675 8040 3675 8045 3672 8047
TIME...MOT...LOC 0148Z 314DEG 34KT 3722 7986 3717 8016 3709 8047 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
2 follow-up statements
346 
WWUS51 KRNK 170213
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1013 PM EDT THU JUN 16 2016

VAC019-750-770-170222-
/O.CAN.KRNK.SV.W.0098.000000T0000Z-160617T0230Z/
CITY OF RADFORD VA-CITY OF ROANOKE VA-BEDFORD VA-
1013 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN BEDFORD COUNTY...THE CITY OF RADFORD AND THE SOUTHERN
CITY OF ROANOKE IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3693 8063 3688 8072 3692 8075 3723 7982
      3712 7965 3705 7959 3686 7964 3679 7976
      3683 8000 3679 8003 3682 8007 3685 8008
      3687 8024 3683 8034 3680 8039 3675 8040
      3675 8045 3672 8047
TIME...MOT...LOC 0212Z 314DEG 34KT 3708 7968 3703 7998 3695 8029 

$$

VAC063-067-121-155-161-170230-
/O.CON.KRNK.SV.W.0098.000000T0000Z-160617T0230Z/
PULASKI VA-ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
1013 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR
SOUTHEASTERN PULASKI...SOUTHEASTERN ROANOKE...FRANKLIN...FLOYD AND
SOUTH CENTRAL MONTGOMERY COUNTIES...

AT 1012 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH SHORE TO NEAR CALLAWAY TO NEAR FLOYD...MOVING
SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
FLOYD...
BOONES MILL...
WILLIS...
AND PENHOOK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3693 8063 3688 8072 3692 8075 3723 7982
      3712 7965 3705 7959 3686 7964 3679 7976
      3683 8000 3679 8003 3682 8007 3685 8008
      3687 8024 3683 8034 3680 8039 3675 8040
      3675 8045 3672 8047
TIME...MOT...LOC 0212Z 314DEG 34KT 3708 7968 3703 7998 3695 8029 

HAIL...0.88IN
WIND...60MPH
 
$$

JJM
925 
WWUS51 KRNK 170223
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT THU JUN 16 2016

VAC063-067-121-155-161-170233-
/O.EXP.KRNK.SV.W.0098.000000T0000Z-160617T0230Z/
PULASKI VA-ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
1023 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN PULASKI...SOUTHEASTERN ROANOKE...FRANKLIN...FLOYD AND
SOUTH CENTRAL MONTGOMERY COUNTIES WILL EXPIRE AT 1030 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3693 8063 3688 8072 3692 8075 3723 7982
      3712 7965 3705 7959 3686 7964 3679 7976
      3683 8000 3679 8003 3682 8007 3685 8008
      3687 8024 3683 8034 3680 8039 3675 8040
      3675 8045 3672 8047
TIME...MOT...LOC 0221Z 314DEG 34KT 3708 7968 3703 7998 3695 8029 

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:41 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 16, 9:41 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
941 PM EDT THU JUN 16 2016

.SYNOPSIS...
A vigorous upper level disturbance was centered over northeast Ohio.
This feature will move southeast, crossing the Mid-Atlantic States
tonight and Friday. Thunderstorms with damaging winds are expected
along the leading edge of this disturbance with a risk of severe
weather...the primary focus across the Virginias through early
tonight. Aside for lingering showers Friday, High pressure will
build into the region for the weekend providing fair weather which
will last into the first part of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 900 PM EDT Thursday...

Severe Thunderstorm Watch number 261 is in effect until 10 PM for
counties just north of highway 460. These storms have had a
history of large hail and damaging wind gusts.

A Vigorous short wave, compact upper level low, will move from
the OH/PA border this evening, into the Virginias tonight. At the
surface, low pressure was centered near Pittsburgh, PA, with a
cold extending south from the low into eastern West Virginia,
then southwest into southern Kentucky. A Mesoscale Convective
System (MCS), line of strong/severe thunderstorms, was moving
east-southeast out ahead of the cold front. As of 9PM, these this
line of storms was along a DCA-CHO-ROA-BLF line. Farther southwest
along the front (SW of BLF)...the storm cells were more discrete
with some rotation exhibited.

The MCS will continue to move east-southeast, with models showing
a strong indication that it will go all the way to the coast...in
addition to a slow southward drift toward the VA/NC border. Storms
will likely remain near severe levels between now and 11PM. After
that, loss of solar heating should allow southwest part of the
line to weaken. Until that time, damaging straight line winds will
be the primary threat, but certainly can't rule out an isolated
tornado per backing low level winds on the east side of the
Appalachians which will result in increasing directional shear.

Farther southwest along the front (SW of BLF), trailing
convection will likely be more discrete in nature (individual
cells). These discrete cells will still have the potential for
rotation which could result in large hail and isolated damaging
wind gusts.

All things considered, will maintain focus for organized severe
weather along the highway 460 corridor, with the expectation this
line will weaken with the loss of daytime heating. Attm do not
anticipate a severe thunderstorm watch farther south unless
activitydoes not weaken as forecast. However...storms will
likely remain strong to marginally severe all the way to the VA/NC
border.

The evening RNK UA sounding has recovered in terms of PWATS.
Values have increased to around 1.30 with CAPE running around 2000
J/KG and a 0-3km storm relative helicity of 292. The GSO sounding
was still well mixed, the remnant dry airmass from earlier in the
day still evident...CAPE of around 300 J/KG. DCAPE on the
other-hand was near 1400, so as the storm activity moves off the
Blue Ridge and into the piedmont, a gust from may still kick-out
from underneath the existing MCS and produce a surge of sub-severe
(30 mph?) wind that could impact parts of the northwest piedmont
of NC, and associated with little or no rainfall.

Regardless of the above thoughts, folks need to remain vigilant,
and pay particular attention to future forecast updates and listen
for warnings.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Thursday...

Upper low pressure over central VA with surface low pressure over
eastern NC on Friday morning will drift off the mid Atlantic coast
by Friday evening, placing Blacksburg forecast area in a cooler
northerly flow with wrap-around moisture on the western flanks of
the system during the day. As a result, expect to see plenty of
cloud cover for much of Friday along with an ongoing threat for some
light shower/thundershower activity - with the threat for thunder
primarily focused southwest of Interstate 77 during the time of peak
heating, where some lingering instability will reside.

Other than perhaps a lingering sprinkle/shower into early Friday
evening across extreme southwestern VA into the northwestern NC
mountains, expect good drying and subsidence to ensure a dry
forecast for Friday night through Sunday night as surface high
pressure builds southwest from out of New England into the mid
Atlantic region.

Expect slightly below normal temperatures through the short-term
period with lows mainly in the 50s, and with daytime highs ranging
from mainly 70s in the mountains to around 80 across the Piedmont.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 PM EDT Thursday...

Much of the long-term period is expected to be dry with slowly
warming temperatures as mid Atlantic surface ridge holds into Monday
- with axis of upper ridge extending from near the four-corner area
east toward the mid-Atlantic states.

Old closed upper low is expected to meander off the mid-Atlantic
coast through early next week, but none of the longer-range models
indicate that steering current will be sufficient to enable it to
retrograde far enough west to impact the Blacksburg forecast area.

On Tuesday, a series of short wave trofs moving southeast through
the upper and lower great lakes expected to push a decaying cool
front through the Blacksburg forecast area later Tuesday afternoon
or on Tuesday night. However, this front will be preceded by a
mainly westerly surface flow, so other than a limited threat for
some isolated to scattered shower/thundershower activity across the
western upsloping flanks of the Appalachians, most other sections of
the forecast area will likely remain precipitation free.

Expect a return to dry and slightly cooler weather again following
the passage of the front for Wednesday into Thursday as yet another
surface ridge builds east from the upper into the lower Great
Lake region.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 900 PM EDT Thursday...

Solid line of thunderstorms is moving through VA. at 9PM these
storms were along an RIC-LYH-ROA-BLF line. This line is expected
to sink east-southeast to along the VA/NC border before weakening
between now and 06Z/2AM. Gust front along the leading edge of
these storms is producing wind damage with surface gusts of
30-60kts.

After 06z/2am...there will be lingering showers, but overall
coverage will be significantly reduced. These showers will linger
through the day friday as an upper level low passes overhead.

Clearing will take place Friday night with a return to VFR for the
weekend.

Extended discussion...

Conditions will return to VFR with good flying conditions
Saturday and continue into early next week as high pressure builds
south behind the departing low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Jun 16, 8:18 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT THU JUN 16 2016

NCZ001>006-018>020-VAZ007-009-010-012>017-022-032-033-043-044-058-
059-180030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
818 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO
PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ011-018>020-023-024-034-035-045>047-WVZ042>044-507-508-180030-
GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
818 PM EDT THU JUN 16 2016

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 16, 9:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     3 ENE EAGLE ROCK        37.65N 79.75W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            TREES BLOWN DOWN ACROSS ALLEN BRANCH ROAD

&&

HYSELL
Local storm report, Jun 16, 9:20 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG     6 NNW EAGLE ROCK        37.71N 79.83W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            THUNDERSTORM WINDS BLEW DOWN A TREE ACROSS PRICES BLUFF
            ROAD.

&&

HYSELL
Local storm report, Jun 16, 9:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND DMG     1 N BUCHANAN            37.53N 79.68W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN ON POWER LINES ON LOWE STREET.

&&

HYSELL
Local storm report, Jun 16, 9:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     5 ENE BENT CREEK        37.55N 78.75W
06/16/2016  M54.20 MPH       BUCKINGHAM         VA   TRAINED SPOTTER

&&

HYSELL
Local storm report, Jun 16, 9:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     5 SW RENICK             37.94N 80.43W
06/16/2016                   GREENBRIER         WV   911 CALL CENTER

            LARGE TREES DOWN ON UNUS ROAD

0736 PM     TSTM WND DMG     1 NNE RENICK            37.99N 80.36W
06/16/2016                   GREENBRIER         WV   911 CALL CENTER

            TREE DOWN ON RTE 219 NEAR RENICK WV.

0734 PM     TSTM WND DMG     5 NE HOT SPRINGS        38.04N 79.76W
06/16/2016                   BATH               VA   911 CALL CENTER

            TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN

0759 PM     TSTM WND DMG     3 NW MILLBORO           38.00N 79.63W
06/16/2016                   BATH               VA   911 CALL CENTER

            TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA

&&

RSTONEFI
Local storm report, Jun 16, 9:35 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     CEDAR BLUFF             37.09N 81.76W
06/16/2016                   TAZEWELL           VA   911 CALL CENTER

            ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:02 PM EDTSpecial Weather StatementRNKTazewell58 min
Jun 16, 8:35 PM EDTSpecial Weather StatementRNKBedford, Campbell40 min
Jun 16, 8:39 PM EDTSpecial Weather StatementRNKAmherst, Buckingham66 min
Jun 16, 8:42 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge48 min
Jun 16, 8:47 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham58 min
Jun 16, 8:53 PM EDTSpecial Weather StatementRNKBland, Tazewell52 min
Jun 16, 9:00 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem60 min
Jun 16, 9:02 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell58 min
Jun 16, 9:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg61 min
Jun 16, 9:17 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Tazewell, Wythe42 min
Jun 16, 9:39 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Pulaski, Smyth, Wythe51 min
Jun 16, 10:00 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Charlotte, Halifax, Pittsylvania60 min
Jun 16, 10:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Henry, Patrick, City of Galax, City of Martinsville53 min
Jun 16, 10:32 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell4 hr
Jun 16, 10:53 PM EDTSpecial Weather StatementRNKCity of Danville67 min
Jun 16, 11:12 PM EDTSpecial Weather StatementRNKGrayson63 min
Jun 16, 11:14 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville61 min
Jun 16, 11:25 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth4 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.